Swollen 2 days after juvederm in lips (Photo)

Hi! I got juvederm injected saturday and The swelling wasnt bad, a little worse on sunday. Monday the swelling was like gone but later that day one of the sides starten to swell slowly and Now I look like the photo...help im scared! Is this normal? What should i do?? I have had injektions before and norhing like this have happen! Answear fast! Have a nice day!

Doctor Answers 5

Juvederm lip swelling

Thank you for your question. It is very common for the lips to look over corrected or fake the next day. I often tell my patients that this is the "oh my gosh" day. This is due to all the swelling that ensues. It may last a few days with every day showing a decrease in swelling. The more you ice the first day or two, the less swelling you will have. I would wait a few days to a week and then return to your injector if you still have concerns after that. If you like the look of the lips at some point during the swelling reduction, then take a picture. This way you know what volume you like in the lips for the future.

Swelling is a common side effect of lip injections and can last up to approx. 2 weeks.

Thank you for your question.


Swelling is a common side effect of lip injections and can last up to approx. 2 weeks. Sleep with your head slightly elevated and apply cold compresses 10 mins on several times a day. If you are still concerned contact your injector and discuss.


Best,

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 407 reviews

Swelling after lip injections

Swelling after lip injections is very common. Studies have shown that with lip injections, younger patients swell more and bruise less, while older patients swell less and bruise more.

Because swelling can be pretty severe after the injections, I typically counsel my working patients to get their injections on Fridays so that they are ready to go back to work on Monday. This allows for a solid 72 hours of healing.

Michael M. Kim, MD

Michael M. Kim, MD
Portland Facial Plastic Surgeon
4.9 out of 5 stars 36 reviews

Swelling after lip filler

Swelling after hyaluronic acid filler is common, and expected, so much so that some dermatologists will prescribe a short course of oral steroids to prevent the swelling in select patients who swell easily.  Hyaluronic acid is hydrophilic which means water loving, so the more water you had that day the more your lips may swell since the procedure.  The good news, is that it usually goes away within a week or two.  I would not worry until it's been at least two weeks, as long as the swelling is not red and painful, which could be seen with infection.  To help lessen the swelling, I would prop up on extra pillows when you sleep, and I don't usually recommend heat because that dilates blood vessels, which may add more water, inflammation and swelling. 

Hang in there, be patient, and good luck.

Karen Stolman, MD
Sandy Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Swelling in lips

Lips are notorious for swelling after procedures, trauma, etc.  As long as the swelling is soft and the overlying skin has normal color, it is unlikely that there is infection.  Now that several days have past since the injection, you might try applying heat to the area. My expectation is that your swelling will resolve over the next several days.

Steven Patty, DDS
Charlotte Oral & Maxillofacial Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.